[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1978

Fixed Drug Eruption Owing to Sulfamethoxazole

Author Affiliations

Liverpool, England

Arch Dermatol. 1978;114(6):963-964. doi:10.1001/archderm.1978.01640180093032
Abstract

To the Editor.—  A 59-year-old woman came to my clinic in late 1977 with a two-year history of a recurrent eruption. Lesions, which always totaled four, consisted of red, blistered areas that lasted about five days before settling down and often leaving pigmentation. They always appeared in the same sites, and attacks occurred every few months.

Report of a Case.—  On examination, she showed well-defined, resolving erythematous patches over the right supraclavicular fossa, over the right calf, and above the right lateral malleolus. She was seen in a further attack one month later, and her history disclosed that she had been taking a mixture of trimethoprim and sulfamethoxazole (co-trimoxazole; Septrim [British]; Bactrim, comparable US product) tablets when the attack occurred. She then disclosed that she had had courses of the trimethoprim-sulfamethoxazole mixture for urinary symptoms at times since 1971, but she had taken the tablets regularly every few months during

First Page Preview View Large
First page PDF preview
First page PDF preview
×